Jump to content

questions about prednisone


kimmek

Recommended Posts

HI everyone!!

Mom had her checkup yesterday with the onc, all is going great she says, Mom is just one of those who have a fairly easy time with the chemo and radiation,not to worry. Doc even mentioned that the next time we go in in 2 weeks, that she was going to schedule her high dose chemo since she doesnt seem to need the 2-3 week recovery from this chemo.

I had lots of questions ready for her and she took the time to answer them all to the point i understood exactly what she was saying, i really like this doc alot as well as her radiation onc. I think she is in excellent hands.

But my question for the day is Prednisone?? I know it is a steriod, and mom was on it for a short period after her heart surgery. For the last 18 months she has had a really bad time with her copd and was taking breathing treatments every 4 hours, then when she was dx with lung cancer, her doc put her back on the steriod, and immediatly her breathing was 100 percent better, and she forgets to take her breathing treatments now. I think she does 2 a day now. This is great for her, but i know that steriods are not good for her either. Exactly what is "bad" with these drugs? and did the doc give this to her because it makes her quality of life better and maybe the long term effects are not as important anymore since the lung cancer is there?

If anyone is familiar with prednisone i would be gratefule for your thoughts on this. I know its been great for mom, but how much damage are we doing by taking it??

thanks all in advance

Link to comment
Share on other sites

Hello Kim,

All I know is that I am taking Perdnisone

5mg everyday since 2001, at the start I was on 75mg

a day and slowly reduced it to 5mg and 2 breathing treatments a day.

I have COPD, work related and was always having

a few pneumonias a year, now no more pneumonia,

no weight gain and better health and my bones are in very good shape.

It is true that at 76 years old, I do not worry about long term

side effects.

Others may have answers for you.

J.C.

Link to comment
Share on other sites

One big side effect is that it leeches calcium from your bones....a troubling situation for an older woman. She needs to be taking fosamax or some other bone building drug and calcium supps and vitamin D.

Link to comment
Share on other sites

Hello,

My ex-husband was on that for asthma and it made his bones xsoft. My aunt was on it for asthma also and as a result her bones are breaking like twigs. She has post polio syndrome and the predisone with another medicine caused her to lose bone density. Now she is in the nursing home and a specialist prescribed a very expensive injection she has to take now for bone density. Before that she has broken bones three or four times. She is 74 years old. That's about all I know to tell you. Best wishes.

Sharon

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.